E-ISSN 2636-834X
 

Case Report 


Peripheral edema due to olanzapine use: a case report

Musa Şahpolat, Ümit Sertan Çöpoğlu, Mehmet Hanifi Kokaçya.

Abstract
Peripheral edema is associated with multiple medical etiologies (systemic disorders, hypoproteinemia, long-term immobility, cancer diseases) and drugs (nonsteroidal anti-inflammatory drugs, antihypertensives, steroids, and immunsupressive agents). Olanzapine is an atypical antipsychotic medication approved for treatment of schizophrenia, bipolar affective disorder and other psychiatric disorder. Olanzapine-induced side effects is also presented with weight gain, drowsiness, asthenia, constipation, dyspepsia, dry mouth, and dizziness. Olanzapine-induced edema formation mechanisms at the level of information about the ongoing assumptions and olanzapine-induced receptor is reported to be associated with the profile. In this case report, a case of olanzapine-induced peripheral edema, not known more than the other side effects of olanzapine has been presented and probable mechanisms of edema has been discussed.

Key words: olanzapine, peripheral edema, atypic antipsychotics, side effects


 
ARTICLE TOOLS
Abstract
PDF Fulltext
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by Musa Şahpolat
Articles by Ümit Sertan Çöpoğlu
Articles by Mehmet Hanifi Kokaçya
on Google
on Google Scholar


How to Cite this Article
Pubmed Style

Musa Şahpolat, Umit Sertan Copoğlu, Mehmet Hanifi Kokacya. Peripheral edema due to olanzapine use: a case report. PBS. 2016; 6(3): 168-71. doi:10.5455/jmood.20160222120447


Web Style

Musa Şahpolat, Umit Sertan Copoğlu, Mehmet Hanifi Kokacya. Peripheral edema due to olanzapine use: a case report. https://www.pbsciences.org/?mno=213832 [Access: December 04, 2023]. doi:10.5455/jmood.20160222120447


AMA (American Medical Association) Style

Musa Şahpolat, Umit Sertan Copoğlu, Mehmet Hanifi Kokacya. Peripheral edema due to olanzapine use: a case report. PBS. 2016; 6(3): 168-71. doi:10.5455/jmood.20160222120447



Vancouver/ICMJE Style

Musa Şahpolat, Umit Sertan Copoğlu, Mehmet Hanifi Kokacya. Peripheral edema due to olanzapine use: a case report. PBS. (2016), [cited December 04, 2023]; 6(3): 168-71. doi:10.5455/jmood.20160222120447



Harvard Style

Musa Şahpolat, Umit Sertan Copoğlu, Mehmet Hanifi Kokacya (2016) Peripheral edema due to olanzapine use: a case report. PBS, 6 (3), 168-71. doi:10.5455/jmood.20160222120447



Turabian Style

Musa Şahpolat, Umit Sertan Copoğlu, Mehmet Hanifi Kokacya. 2016. Peripheral edema due to olanzapine use: a case report. Psychiatry and Behavioral Sciences, 6 (3), 168-71. doi:10.5455/jmood.20160222120447



Chicago Style

Musa Şahpolat, Umit Sertan Copoğlu, Mehmet Hanifi Kokacya. "Peripheral edema due to olanzapine use: a case report." Psychiatry and Behavioral Sciences 6 (2016), 168-71. doi:10.5455/jmood.20160222120447



MLA (The Modern Language Association) Style

Musa Şahpolat, Umit Sertan Copoğlu, Mehmet Hanifi Kokacya. "Peripheral edema due to olanzapine use: a case report." Psychiatry and Behavioral Sciences 6.3 (2016), 168-71. Print. doi:10.5455/jmood.20160222120447



APA (American Psychological Association) Style

Musa Şahpolat, Umit Sertan Copoğlu, Mehmet Hanifi Kokacya (2016) Peripheral edema due to olanzapine use: a case report. Psychiatry and Behavioral Sciences, 6 (3), 168-71. doi:10.5455/jmood.20160222120447